Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 104, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 29, 2018, 5:52 PM MDT for Baca County, Prowers County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2018, 5:52 PM MDT (23:52 UTC)
- Expired
- Jun 29, 2018, 6:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baca County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 197 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 2173 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
622 WUUS55 KPUB 292352 SVRPUB COC009-099-300030- /O.NEW.KPUB.SV.W.0104.180629T2352Z-180630T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pueblo CO 552 PM MDT FRI JUN 29 2018 The National Weather Service in Pueblo has issued a * Severe Thunderstorm Warning for... South central Prowers County in southeastern Colorado... Northeastern Baca County in southeastern Colorado... * Until 630 PM MDT. * At 552 PM MDT, a severe thunderstorm was located over Vilas, or 9 miles east of Springfield, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Walsh, Vilas and Two Buttes. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3727 10242 3740 10258 3766 10240 3743 10207 TIME...MOT...LOC 2352Z 224DEG 21KT 3739 10244 HAIL...<.75IN WIND...60MPH $$ KTS
3 follow-up statements
798 WWUS55 KPUB 300008 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 608 PM MDT FRI JUN 29 2018 COC009-099-300030- /O.CON.KPUB.SV.W.0104.000000T0000Z-180630T0030Z/ Prowers CO-Baca CO- 608 PM MDT FRI JUN 29 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR SOUTH CENTRAL PROWERS AND NORTHEASTERN BACA COUNTIES... At 608 PM MDT, a severe thunderstorm was located near Walsh, or 14 miles east of Springfield, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Walsh, Vilas and Two Buttes. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3729 10238 3743 10256 3766 10240 3743 10207 TIME...MOT...LOC 0008Z 224DEG 21KT 3746 10236 HAIL...<.75IN WIND...60MPH $$ KTS
850
WWUS55 KPUB 300019
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
619 PM MDT FRI JUN 29 2018
COC099-300029-
/O.CAN.KPUB.SV.W.0104.000000T0000Z-180630T0030Z/
Prowers CO-
619 PM MDT FRI JUN 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PROWERS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3743 10207 3733 10231 3749 10252 3765 10241
3764 10238
TIME...MOT...LOC 0019Z 224DEG 21KT 3751 10230
$$
COC009-300030-
/O.CON.KPUB.SV.W.0104.000000T0000Z-180630T0030Z/
Baca CO-
619 PM MDT FRI JUN 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTHEASTERN BACA COUNTY...
At 619 PM MDT, a severe thunderstorm was located near Two Buttes, or
14 miles west of The Saunders Elevator, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Walsh and Two Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3743 10207 3733 10231 3749 10252 3765 10241
3764 10238
TIME...MOT...LOC 0019Z 224DEG 21KT 3751 10230
HAIL...<.75IN
WIND...60MPH
$$
KTS558
WWUS55 KPUB 300025
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
625 PM MDT FRI JUN 29 2018
COC009-300035-
/O.EXP.KPUB.SV.W.0104.000000T0000Z-180630T0030Z/
Baca CO-
625 PM MDT FRI JUN 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BACA COUNTY WILL
EXPIRE AT 630 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3743 10207 3733 10231 3749 10252 3765 10241
3764 10238
TIME...MOT...LOC 0025Z 224DEG 21KT 3753 10227
$$
KTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:46 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 29, 3:46 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 346 PM MDT Fri Jun 29 2018 .SHORT TERM...(This evening through Saturday) Issued at 344 PM MDT Fri Jun 29 2018 ...High Fire Danger Continues this Evening...Cold Front through the Plains late Tonight through Saturday... Critical fire weather conditions will continue this evening. Dry southwest flow will result in continued gusty winds and low humidities. This will keep areas fires active this evening. Active fires will keep areas of heavy smoke in the area. High based thunderstorms have developed along a dry line across the southeast Colorado plains from Kim through Lamar. Primary severe threats with these storms this evening will be wind gusts to around 60 mph or higher along with the threat of some hail up to about 1 inch in diameter. Overnight into Saturday, a cold front will shift south through the plains. This will bring a shift to northerly winds south through the plains late this evening into Saturday morning. Those winds will then shift to easterly and then southeasterly across the plains and eastern slopes of the mountains Saturday afternoon. The models even have the easterlies moving across the Spring Fire during the afternoon and evening hours Saturday. The front will bring much cooler air to the plains and eastern slopes, some 20-25 degrees cooler than today and several degrees below average for this time of year. Additionally, the front will keep humidities quite a bit higher over the east on Saturday. The higher humidities, combined with lighter, cooler, easterly breezes should help fire fighting efforts over the east on Saturday. Models are showing the development of some showers along and near the mountains late Saturday afternoon, possibly spreading east across the plains Saturday evening. We will have to watch these storms for severe development this time of year but they could, if we are lucky, bring some beneficial showers to parts of the area as well. .LONG TERM...(Saturday night through Friday) Issued at 344 PM MDT Fri Jun 29 2018 Main longer term meteorological concerns include but are not limited to temperatures, elevated near critical to critical fire weather conditions as well as pops/strong to severe thunderstorm potential at times. Recent longer term computer simulations, PV/Precipitable water analysis, forecast model soundings and SPC Severe Thunderstorm outlook continue to suggest that isolated to scattered strong to potentially severe thunderstorms will be ongoing over eastern locations into Saturday evening. In addition, localized elevated near critical to critical fire weather conditions will also be possible, favoring sections of the San Luis Valley into Saturday evening with localized/elevated near critical to critical fire weather conditions also possible at times over select locations from Sunday into Wednesday. Another meteorological focus is impact that next relatively moist north-northeasterly surface surge will have over eastern portions of the forecast district from Saturday evening into Saturday night. For now, have depicted increased pops over these locations into Saturday evening. It still appears that varying degrees of upper ridging will remain centered east of the CWA from Monday into at least mid-week, before upper ridge attempts to build back into Colorado by later next week. In addition, at this time, it appears that the highest potential of deeper atmospheric moisture/increased pops developing over the forecast district should be realized from Thursday into at least next Friday night. Regarding temperatures, coolest temperatures during the longer term should be noted Sunday and then again by next Friday, with warmest conditions projected for Tuesday and Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 344 PM MDT Fri Jun 29 2018 Dry, southwest flow will continue across the flight area this evening. There will be some high based storms over the far southeast plains with primary threats of lightning, gusty outflow winds to around 50 mph, and possibly some 1 inch diameter hail. Otherwise, primarily southwesterly surface winds across flight area this evening. Tonight, a cold front will shift south of the Palmer Divide through the southeastern Colorado plains. This will bring a shift to northerly winds across the plains and eastern slopes late this evening into early Saturday. Those winds will eventually shift around to easterly and then southeasterly across the plains and eastern slopes Saturday afternoon. VFR expected most areas next 24 hours. This includes the KCOS, KPUB and KALS terminals. KCOS and KPUB will see surface winds shift from southwesterly this evening to northerly behind the front late this evening and then becoming easterly Saturday afternoon. Other flight concerns next 24 hours will include areas of reduced visibility in smoke from area wildfires. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for COZ220>230. &&
Hazardous weather outlook, Jun 29, 11:40 AM MDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1140 AM MDT Fri Jun 29 2018 COZ058>089-093>099-301745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1140 AM MDT Fri Jun 29 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight High fire danger will continue this afternoon and evening over and near the higher terrain where fuels are dry, winds are gusty, and humidities are low. Outdoor burning or any other activities that could accidentally start a wildfire should be postponed. Isolated thunderstorms are expected over the far southeast plains late this afternoon and evening. There will be the potential for 1 or 2 storms to become severe, producing wind gusts to around 60 mph and hail to around 1 inch in diameter. Additional storm threats with all storms today will include lightning and wind gusts to around 50 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms will be possible over the eastern mountains and southeast plains Saturday afternoon and evening. The main threats from these storms will be lightning, winds gusts to around 50 mph and hail up to nickel size. Isolated thunderstorms will be possible over the mountains from Sunday into Tuesday, then across much of the area from Wednesday into Friday. Gusty winds and lightning will be the main threats from these storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible this afternoon and evening across the far southeast Colorado plains. 50/50
In the hours before
Special weather statement, Jun 29, 4:17 PM MDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Pueblo CO 417 PM MDT FRI JUN 29 2018 COZ096-098-292300- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 417 PM MDT FRI JUN 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 500 PM MDT... At 417 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Lamar, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lamar, Granada, Hartman and Bristol. LAT...LON 3786 10251 3798 10270 3838 10240 3817 10205 TIME...MOT...LOC 2217Z 221DEG 28KT 3796 10256 MOORE
Special weather statement, Jun 29, 5:04 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Pueblo CO 504 PM MDT FRI JUN 29 2018 COZ098-292330- Lamar Vicinity/Prowers County CO- 504 PM MDT FRI JUN 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS COUNTY UNTIL 530 PM MDT... At 504 PM MDT, Doppler radar was tracking a strong thunderstorm near Granada, or 17 miles southeast of Lamar, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Holly, Granada, Hartman and Bristol. LAT...LON 3786 10240 3809 10246 3818 10205 3789 10204 TIME...MOT...LOC 2304Z 246DEG 28KT 3797 10233 MOORE
Special weather statement, Jun 29, 5:06 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Pueblo CO
506 PM MDT FRI JUN 29 2018
COZ096-098-292345-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
506 PM MDT FRI JUN 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 545 PM MDT...
At 506 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hartman, or 17 miles northwest of Coolidge, moving northeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Towner.
LAT...LON 3813 10233 3838 10234 3848 10205 3848 10204
3821 10204
TIME...MOT...LOC 2306Z 245DEG 19KT 3822 10224
MOORESpecial weather statement, Jun 29, 5:23 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
523 PM MDT FRI JUN 29 2018
COZ098-099-300015-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
523 PM MDT FRI JUN 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 615 PM MDT...
At 522 PM MDT, Doppler radar was tracking a strong thunderstorm near
Vilas, or near Springfield, moving northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Springfield, Walsh, Vilas and Two Buttes.
LAT...LON 3726 10251 3739 10267 3769 10246 3751 10204
3747 10204
TIME...MOT...LOC 2322Z 231DEG 38KT 3739 10250
MOORELocal storm report, Jun 29, 5:36 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT FRI JUN 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 3 E SHERIDAN LAKE 38.47N 102.24W
06/29/2018 KIOWA CO COUNTY OFFICIAL
SEVERAL TELEPHONE POLES WERE BLOWN DOWN FROM
MILE MARKER 192-197 ON HWY 96 BY STRAIGHT
LINE WINDS.
&&
KAMSpecial weather statement, Jun 29, 5:40 PM MDT, 12 minutes before
Special Weather Statement National Weather Service Pueblo CO 540 PM MDT FRI JUN 29 2018 COZ094-099-300030- Springfield Vicinity/Baca County CO-Eastern Las Animas County CO- 540 PM MDT FRI JUN 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 630 PM MDT... At 540 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles north of Kenton, or 31 miles southwest of Springfield, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Baca and southeastern Las Animas Counties. LAT...LON 3700 10320 3735 10306 3723 10272 3700 10297 TIME...MOT...LOC 2340Z 209DEG 22KT 3710 10304 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:02 PM MDT | Special Weather Statement | PUB | 43 min | |
| Jun 28, 6:31 PM MDT | Special Weather Statement | PUB | Prowers | 44 min |
| Jun 29, 2:40 PM MDT | Special Weather Statement | PUB | Prowers | 50 min |
| Jun 29, 3:30 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jun 29, 3:36 PM MDT | Special Weather Statement | PUB | Baca | 39 min |
| Jun 29, 4:00 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jun 29, 4:17 PM MDT | Special Weather Statement | PUB | Prowers | 43 min |
| Jun 29, 5:04 PM MDT | Special Weather Statement | PUB | Prowers | 26 min |
| Jun 29, 5:23 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
| Jun 29, 5:31 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 29 min |
| Jun 29, 5:34 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 26 min |
| Jun 29, 5:40 PM MDT | Special Weather Statement | PUB | Baca | 50 min |
| Jun 29, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| Jun 29, 5:58 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.